MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-443
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision of exeter stem.Failed due to suspected poly wear (non stryker).Update: no allegations were noted against the exeter stem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding revision involving exeter stem was reported.Conclusion: based on the information provided there is no indication or allegation that the device reported in this investigation contributed to the event and is therefore considered concomitant.Revision of exeter stem due to suspected poly wear was reported, the stem is not in contact with poly.The visual inspection of the returned device indicated: damages was observed on the examined device consistent with explantation damage.There is no allegation against the exeter stem.The reported poly is a non stryker device, therefore no investigation for poly is required.

Brand Name
EXETER V40 STEM 44MM NO 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10142880
Report Number0002249697-2020-01152
Device Sequence Number3184152
Product Code JDI
UDI-Device Identifier04546540153326
UDI-Public04546540153326
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0580-1-443
Device Catalogue Number0580-1-443
Device Lot NumberGA687950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight66